Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Clots & Anticoagulants

Question: Blood clot in the lung


 Joline - Wed Apr 13, 2005 4:21 pm

I was admitted in the hospital this past sunday for possible blood clot on the lung....they first took blood test to check for abnormal blood clotting, which they did find an abnormality, but not a huge one. So they gave me a shot of blood thinner in my abdomen, and then gave me an xray of the chest, found nothing, they measured my legs, and one seemed larger then the other, so they gave me an ultrasound on my left leg, and found no clots, and then they gave me a CT scan, and found nothing in my lungs, but.......said I may have pleuracy, but was not sick in any form, the doc said it may be a sign of it on coming......which he was right, I am now full blown sick with runny nose and cough *OUCH*, what my concern is that I still have pains in mt chest and pains in my upper left thigh. They are sharp pains in my leg, and chest. They are not constant, they just come and go. I was wondering if I should go get checked out again for clots?
 Theresa Jones, RN - Thu Apr 14, 2005 5:27 am

User avatar Hi Joline,
Pleurisy can cause significant chest wall pain. However, when your ultrasound was performed was your lower leg evaluated or your thigh as well? Also since you stated you had blood level abnormality which required a blood thinner, were you prescribed a regimen that included daily aspirin, coumadin, or any other medication? Blood clots can be very dangerous and a re-evaluation is certainly warranted.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us